Arizona, 2010Damaging Wind and Strong Wind in Arizona, December 30 to 31, 2010
December 30 to 31, 2010 · NWS PSR · 3 events in 2 counties and zones
Showers developed and became moderate to heavy at times. Phoenix set a record precipitation amount on Wednesday December 29th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers developed and became moderate to heavy at times. Phoenix set a record precipitation amount on Wednesday December 29th. A line of thunderstorms with locally strong winds also developed and moved eastward during the early morning hours of the 30th. Phoenix Sky Harbor airport had a wind gust of 49 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Dec 29, 11:10 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 29, 11:10 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1110 PM MST WED DEC 29 2010
.UPDATE...UPDATED AVIATION DISCUSSION.
&&
.SYNOPSIS...
RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE REGION...AS A STRONG
WINTER STORM MOVES THROUGH. PARTIAL CLEARING IS EXPECTED IN
SOUTHEAST CALIFORNIA AND COLORADO RIVER VALLEY LATE TONIGHT...WITH
RAIN AND SNOW CONTINUING INTO THURSDAY ACROSS SOUTH-CENTRAL ARIZONA.
A VERY COLD AIRMASS WILL FOLLOW THE SHOWERS THURSDAY...PRODUCING
WIDESPREAD FREEZING TEMPERATURES BY FRIDAY MORNING...AND POSSIBLY
AGAIN ON SATURDAY MORNING. DRY WEATHER WITH A SLOW WARMING TREND
WILL DEVELOP LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK.
&&
.DISCUSSION...
ANOMALOUSLY STRONG AND COLD WINTER STORM WILL CONTINUE TO BE A HIGH
IMPACT WEATHER EVENT FOR OUR FORECAST AREA DURING THE NEXT COUPLE OF
DAYS. PREFRONTAL WARM CONVEYOR BELT AND ASSOCIATED BAND OF LIGHT TO
MODERATE PRECIPITATION AFFECTED MUCH OF SOUTH-CENTRAL ARIZONA DURING
THE AFTERNOON AND EVENING. WHILE RAINFALL RATES HAVE BEEN RATHER
MODEST...STORM TOTAL RAINFALL OF ONE HALF TO ONE AND ONE HALF INCHES
HAS OCCURRED OVER MUCH OF SOUTH-CENTRAL ARIZONA...WITH HEAVIEST
AMOUNTS OVER NORTHERN AND NORTHEASTERN MARICOPA COUNTY...WHERE AN
URBAN AND SMALL STREAM ADVISORY HAS BEEN POSTED (PEAK STORM TOTAL
RAINFALL FROM THE FCDMC RAIN GAUGE AMOUNT AS OF 945 PM MST WAS 1.57
INCHES AT CAMP CREEK). WIND ADVISORY IS ALREADY IN EFFECT OVER FAR
SOUTHEAST CALIFORNIA AND MUCH OF THE LOWER COLORADO RIVER VALLEY.
ALTHOUGH ADVISORY CRITERIA WINDS HAVE YET TO MATERIALIZE...WIND WAS
ON THE INCREASE IN THE EL CENTRO/IMPERIAL AREA...AND WINDS HAVE
GUSTED IN EXCESS OF 50 MPH AT THERMAL CALIFORNIA SITUATED JUST WEST
OF OUR FORECAST AREA.
LATEST MODEL GUIDANCE CONTINUES TO SUPPORT IDEA THAT MOST OF THE
PRECIPITATION WILL OCCUR OVER SOUTH-CENTRAL ARIZONA TONIGHT INTO
THURSDAY AHEAD OF AND IN THE VICINITY OF A STRONG COLD FRONT (COLD
FRONT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA LATE TONIGHT
THROUGH MIDDAY THURSDAY). GFS FORECASTS 700 MB TEMP TO BOTTOM OUT
NEAR -16C BY 5 PM THURSDAY...AND BE NEAR -14C FRIDAY MORNING...WHILE
850 MB TEMPS PROGGED TO BE NEAR -3C FRIDAY MORNING. GIVEN CONSISTENT
MODEL GUIDANCE AND OBVIOUS STRENGTH OF THE SYSTEM...HAVE GONE AHEAD
AND UPGRADED THE AREA-WIDE FREEZE WATCH TO A FREEZE WARNING FOR LATE
THURSDAY NIGHT THRU FRIDAY MORNING. LATEST MOS GUIDANCE SUPPORTS
IDEA THAT SIMILAR MIN TEMPS WILL OCCUR FRIDAY NIGHT-SATURDAY
MORNING...SO A FREEZE WATCH OR WARNING WILL LIKELY NEED TO BE POSTED
FOR THAT PERIOD AS WELL...ESPECIALLY OVER THE AZ PORTION OF OUR CWA.
PREVIOUS DISCUSSION...
LATEST ECMWF...GFS...AND NAM ALL ARE ALL INDICATING THE BULK OF
PRECIP WILL BE A BIT SLOWER TO EXIT STAGE RIGHT...CONTINUING OVER
SOUTHERN GILA COUNTY THROUGH MID DAY THURSDAY. BEFORE
THAN...HOWEVER...THE VALLEY CAN EXPECTED WIDESPREAD RAIN
SHOWERS...WITH RAINFALL AMOUNTS ON THE ORDER OF ONE QUARTER TO THREE
QUARTER INCH BY MORNING...WITH THE HIGHER ELEVATIONS/UPSLOPE FACING
AREAS RECEIVING CLOSE TO ONE INCH. ISOLATED THUNDERSTORMS ARE ALSO
POSSIBLE BETWEEN 5PM THIS EVENING AND 5AM THURSDAY WITH THE GREATEST
HEIGHT FALLS...AND FCST GFS/NAM BUFR SOUNDINGS BOTH SHOW A BIT OF
CAPE AS THE COLD AIR MOVES OVER THE AREA. MEANWHILE...SNOW LEVELS
WILL START OFF AROUND 5000-5500 FEET...BUT WILL PLUMMET BY EARLY THU
AS THE COLD POOL MOVES THROUGH. SNOW LEVEL WILL DROP TO AROUND
2000-2500 FEET BY EARLY THU...WITH MIXED RAIN AND SNOW AT THIS
LEVEL. SNOW ACCUMULATIONS...HOWEVER... ARE NOT EXPECTED UNTIL
3000-3500 FEET...WITH A COUPLE INCHES ANTICIPATED BETWEEN 3000-4500
FEET OVER AZ024. ABOVE 5000 FEET...SEVERAL INCHES ARE POSSIBLE BY
MID DAY THURSDAY...AND THE WINTER STORM WATCH FOR THESE AREAS WILL
REMAIN IN EFFECT.
AS THE LOW CENTER STARTS TO EXIT TOWARD THE EAST THURSDAY...SKIES
WILL BEGIN TO CLEAR FROM WEST TO EAST...AND VERY COLD AND DRY
WEATHER WILL MOVE INTO THE REGION. THIS WILL ALLOW FOR VERY COLD
OVERNIGHT TEMPS...WITH LOW TEMPS LATE FRIDAY/EARLY THURSDAY MORNING
IN THE MID TO UPPER 20S ACROSS MOST DESERT LOCALES...INTO THE TEENS
OVER THE HIGHER ELEVATIONS. A FREEZE WATCH HAS BEEN ISSUED FOR LATE
THURSDAY NIGHT INTO FRIDAY MORNING...AND THIS REMAINS VALID AND WILL
LIKELY BE UPGRADED TO A WARNING THIS EVENING...GIVING PEOPLE AMPLE
TIME TO PREPARE FOR THE VERY COLD TEMPS THAT ARE FORTHCOMING. AS FAR
AS RECORD LOW TEMPS...WE ARE STILL QUITE A FEW DEG OFF FROM BREAKING
ANY OF THOSE /SEE CLIMATE SECTION BELOW/. NEVERTHELESS...WE ARE
LOOKING AT SOME OF THE COLDEST TEMPERATURES ACROSS THE VALLEY SINCE
THE MAJOR FREEZE OF JAN 14/15 2007 WHEN SKY HARBOR BOTTOMED OUT AT
29 BOTH DAYS.
FRIDAY THROUGH TUESDAY...
DRY WEATHER WITH A SLOW WARMING TREND WILL DEVELOP THIS PERIOD...
BUT SUB-FREEZING MINIMUM TEMPERATURES ARE AGAIN EXPECTED FRIDAY
NIGHT INTO SATURDAY MORNING.
&&
.AVIATION...
SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...
KIWA...KIPL...AND KBLH AIRFIELDS...
COLD CORE-UPPER LOW EXPECTED TO TRACK EAST ACROSS THE REGION TONIGHT
AND THURSDAY...BRINGING INCREASED SHOWERS/ISOLD T-STORM ACTIVITY TO
SOUTH-CENTRAL AZ...IN ADDITION TO STRONG/GUSTY WINDS TO SOUTHEAST CA
AND SOUTH-CENTRAL AZ THROUGH THE TAF PERIOD.
SCT-BKN DECKS NEAR 5KFT EXPECTED TO PREVAIL AT KIWA/KPHX...WITH
POTENTIAL FOR CIGS TO LOWER TO 1500FT/VISIBILITY TO 2SM AT TIMES IN
HEAVIER SHOWERS OR T-STORMS THROUGH 13Z. WINDS INCREASE AND BECOME
WESTERLY AREA-WIDE AFTER 14Z THURSDAY. STRONGEST WINDS EXPECTED OVER
SE CA AND THE LOWER COLORADO RIVER VALLEY/NEAR KIPL AND KBLH...WITH
GUSTS NEAR 45KTS POSSIBLE IN CONJUNCTION WITH FROPA. ANTICIPATE
WEAKER WINDS ACROSS S-CENTRAL AZ/KIWA AND KPHX...WITH GUSTS TO NEAR
35KTS THROUGH THE DAY. EXPECT CLEARING OVER SE CA BY THURSDAY
AFTERNOON...HOWEVER SCT-BKN DECKS AOA 6000FT WILL LINGER OVER SOUTH
CENTRAL AZ INTO THURSDAY EVENING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
WEAK HIGH PRESSURE ALOFT WILL DEVELOP THIS WEEKEND AHEAD OF AN UPPER
LEVEL LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST...THIS WILL
LEAD TO DRY CONDITIONS. THE LOW IS FORECAST TO MOVE INLAND EARLY
NEXT WEEK...BRINGING INCREASING HUMIDITY AND A POSSIBILITY FOR
SHOWERS. OVERALL...HUMIDITY WILL REMAIN ELEVATED THROUGH THE FIVE
DAY PERIOD...WITH MINIMUM HUMIDITIES MOSTLY ABOVE 25 PERCENT OVER
THE DESERTS EACH DAY. MAXIMUM TEMPERATURES WILL STAY WELL BELOW
NORMAL OVER THE WEEKEND WITH DESERT HIGHS IN THE LOW TO MID
50S...THEN A MODEST WARMING TREND WILL OCCUR DURING THE FIRST PART
OF NEXT WEEK AS HIGH TEMPERATURES RISE INTO THE 60S. WINDS WILL BE
ON THE LIGHT SIDE EACH DAY. NO SIGNIFICANT FIRE WEATHER CONCERNS
DURING THE PERIOD.
&&
.CLIMATE...FORECAST AND RECORD LOW TEMPERATURES FOR NEW YEARS EVE
DAY AND NEW YEARS DAY.
LOCATION DEC 31 JAN 1
FCST RECORD/YEAR FCST RECORD/YEAR
PHOENIX 29 22/1900 30 24/1919
CASA GRANDE 23 17/1906 23 20/1976
WICKENBURG 22 18/1947 21 15/1951
GILA BEND 26 20/1911 28 23/1976
GLOBE 18 16/1911 17 17/1954
YUMA 32 30/1972 34 27/1976
IMPERIAL AIRPORT 31 28/1972 32 26/1976
PARKER 26 9/1911 28 13/1912
BLYTHE AIRPORT 26 26/1988 29 24/1976
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FREEZE WARNING FROM THURSDAY EVENING THROUGH FRIDAY MORNING
AZZ020>028.
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 4 PM MST
THURSDAY AZZ024.
WIND ADVISORY UNTIL 5 AM MST THURSDAY AZZ020.
CA...FREEZE WARNING FROM THURSDAY EVENING THROUGH FRIDAY MORNING
CAZ030>033.
WIND ADVISORY UNTIL 4 AM PST THURSDAY CAZ030>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...DG/WANEK
AVIATION...MEYERS
FIRE WEATHER...CB
CLIMATE...RRHazardous weather outlook, Dec 29, 1:05 PM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
105 PM MST WED DEC 29 2010
AZZ022-023-027-028-301315-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
105 PM MST WED DEC 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A MAJOR CHANGE IN THE WEATHER PATTERN IS EXPECTED AS A VERY COLD
WEATHER SYSTEM WILL MOVE INTO THE REGION. POSSIBLE HEAVY RAIN...WITH
A SLIGHT CHANCE OF THUNDER STORMS...IS EXPECTED TO SPREAD INTO THE
AREA LATE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING ACROSS THE CENTRAL DESERTS. SEE NWS PRODUCT PHXNWPPSR FOR
ADDITIONAL INFORMATION.
VERY COLD AIR WILL PLUNGE ACROSS THE REGION THURSDAY MORNING WITH
WIDESPREAD FREEZING EXPECTED BOTH FRIDAY AND SATURDAY MORNINGS. SOME
AREAS COULD EXPERIENCE A HARD FREEZE...CAUSING POSSIBLE DAMAGE TO
EXPOSED PIPES...OUTDOOR PETS...AND ESPECIALLY PLANTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-301315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
105 PM MST WED DEC 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT TONIGHT...BEGINNING AT 11 PM.
SEE NWS PRODUCT PHXWSWPSR FOR ADDITIONAL INFORMATION. RAIN WILL TURN
TO SNOW TONIGHT...WITH HEAVY SNOW DEVELOPING AFTER MIDNIGHT.
RAIN AND THUNDERSTORMS ARE POSSIBLE WITH DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WINTER STORM WARNING IS IN EFFECT THROUGH 4PM MST ON THURSDAY.
STORM TOTAL ACCUMULATIONS FROM 8 TO 10 INCHES ARE EXPECTED ABOVE
5500 FEET....WITH AMOUNTS UP TO 3 INCHES LIKELY AT 3500 FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-021-025-026-CAZ030>033-301315-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
105 PM MST WED DEC 29 2010 /1205 PM PST WED DEC 29 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST / 4 AM PST THURSDAY
FOR THE COLORADO RIVER VALLEY WESTWARD...NOT INCLUDING THE COMMUNITY
OF YUMA. SEE NWS PRODUCT PHXNPWPSR FOR ADDITIONAL INFORMATION.
STRONG WINDS UP TO 40 MPH ARE EXPECTED ALONG WITH A CHANCE FOR
SHOWERS AND THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING FOR THE LOWER DESERTS. SEE NWS PRODUCT PHXNPWPSR FOR
ADDITIONAL INFORMATION.
FREEZING TEMPERATURES ARE POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
BRECKENRIDGE
In the hours before
Special weather statement, Dec 30, 1:51 AM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
151 AM MST THU DEC 30 2010
AZZ022>024-028-301000-
MARICOPA AZ-PINAL AZ-
151 AM MST THU DEC 30 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 300 AM MST
AT 145 AM MST...ISOLATED THUNDERSTORMS DEVELOPING AROUND THE GREATER
PHOENIX AREA HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH.
THUNDERSTORMS COULD PRODUCED SMALL HAIL AND BURSTS OF EXTREMELY
HEAVY RAIN. ISOLATED THUNDERSTORMS WERE MOVING TOWARD THE NORTHEAST
AT 35 MPH.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3341 11149 3333 11244 3391 11253 3393 11238
3392 11231 3390 11230 3395 11224 3400 11191
TIME...MOT...LOC 0848Z 180DEG 0KT 3375 11231
HVLocal storm report, Dec 30, 2:00 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
200 AM MST THU DEC 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HIGH SUST WINDS 2 ENE EL MIRAGE 33.60N 112.30W
12/30/2010 E40 MPH MARICOPA AZ TRAINED SPOTTER
HIGH WINDS WITH HEAVY RAIN AND STREET FLOODING.
&&
WATERSLocal storm report, Dec 30, 2:01 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
201 AM MST THU DEC 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 6 NE GLENDALE 33.63N 112.12W
12/30/2010 E0.25 INCH MARICOPA AZ TRAINED SPOTTER
&&
WATERSEvent by event
1 strong wind, 1 thunderstorm wind, 1 sleet. Local standard time, as filed.
Strong Wind, Greater Phoenix Area
- When
- December 30, 2:45 AM MST to 2:50 AM MST
- Where
- Greater Phoenix Area forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
Strong and gusty straight-line winds, estimated to be around 45 mph, caused several tree branches to be blown down 5 miles southwest of Paradise Valley.
Thunderstorm Wind, Gila
- When
- December 30, 4:00 AM MST to 5:00 AM MST
- Where
- Gila County, 5 mi SE of Roosevelt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.619, -111.069
A billboard along State Highway 188 across from Spring Creek Store was damaged and a nearby tree was uprooted. In addition, part of a rooftop cooler was blown down. Finally, a member of the public reported a measured wind gust to 59 mph at 435 am in Tonto Village. This person also indicated that 1.84 inches of storm total precipitation was observed.
Sleet, Greater Phoenix Area
- When
- December 31, 6:00 PM MST to 11:00 PM MST
- Where
- Greater Phoenix Area forecast zone
- Reported by
- Broadcast Media
Numerous reports of light snow and graupel (soft hail) across the greater Phoenix area including Scottsdale, Paradise Valley, Mesa, and Apache Junction.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Sleet
- Sleet accumulating half an inch or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, December 30 to 31, 20104 deaths · 12 injured · $95 million · EF3 · 27 events
- Tornadoes and Hail in Arkansas, December 30 to 31, 20104 deaths · 10 injured · $1.9 million · EF3 · 12 events
- Winter Weather in South Dakota, December 30, 20104 injured · 4 events
- Blizzard and Winter Storm in South Dakota, December 30 to 31, 201028 events
- Blizzard in South Dakota, December 30, 201026 events
- Winter Weather in Nebraska, December 30 to 31, 201024 events
- Winter Storm in Nebraska, December 30 to 31, 201023 events
- Blizzard and Winter Storm in Colorado, December 30 to 31, 201020 events
- Wildfire and Damaging Winds in Texas, December 30, 2010$20,000 · 66 kt wind · 5 events
- Blizzard in Minnesota, December 30 to 31, 201013 events
- Blizzard in Nebraska, December 30 to 31, 201010 events
- Blizzard and Winter Storm in Minnesota, December 30 to 31, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278714, 266401, 274135.